MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX123509
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the sterling study, a 41-year-old female (subject (b)(6)) with a history of headaches and previous smoking, presented with an unruptured aneurysm, and subsequently underwent coil embolization on (b)(6) 2023.Immediate pre-procedure angiography revealed an unruptured aneurysm on the left bifurcation anterior circulation: internal carotid artery (ica): height: 4.0mm, dome: 4.7mm, maximum aneurysm diameter: 4.7mm, neck size: 1.9mm, and dome-to-neck ratio: 2.5mm.The parent vessel diameter was 3.4mm.Platelet reactivity testing was not performed pre-procedure.Coil embolization was performed with the implantation of one galaxy g3 xsft 3.5mm x 9cm (glx123509 / 30637474) via a headway 17 microcatheter (microvention).Heparin was administered during the procedure.The study coil was successfully implanted at the target site.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy classification score of class i: complete = complete obliteration.There were no device deficiencies.On (b)(6) 2023, the patient was discharged home for self-care with a modified rankin scale (mrs) score of 0.On (b)(6) 2024, the patient was assessed via phone for the 180-day (6 month) follow-up visit, for which magnetic resonance angiography (mra) was not performed, however, the modified rankin scale (mrs) assessment was performed which resulted in a score of 1.On (b)(6) 2024, the patient was assessed via phone for the 180-day (6 month) follow-up visit, for which magnetic resonance angiography (mra) was performed and revealed a modified raymond-roy classification of class iiib: residual aneurysm with contrast along aneurysm wall.The modified rankin scale (mrs) assessment resulted in a score of 0.On (b)(6) 2024, the patient experienced the event of ¿target aneurysm recanalization,¿ which became known to the site on (b)(6) 2024 and to the sponsor on (b)(6) 2024.The principal investigator (pi) assessed the event as a serious adverse event, moderate in severity, and as probably related to the study device.In the opinion of investigator, the event was expected/anticipated.The event requires endovascular intervention: ¿probable future additional embolization.¿ the outcome is recorded as ¿recovering/resolving.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).Section d2b ¿ procode: krd/hcg.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30637474 number, and no non-conformances related to the malfunction were identified.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.There was no alleged quality issue related to the used device, as the device performed as intended.There may have been procedural, patient, and pharmacological factors that contributed to the residual aneurysm with no indication of a device malfunction or defect; factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.Since the event of aneurysm recanalization was assessed as a serious adverse event that will require an additional surgical intervention to preclude patient harm, this event does meet us fda reporting criteria under 21 crf 803 with the classification of a ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b4, b5, g3, g6, h2, h6 (health effect, impact code) and h11.Section b5: additional/modified information was received on 13-jan-2025.Summary: regarding the adverse event of ¿target aneurysm recanalization,¿ the answer field for ¿endovascular intervention¿ was updated from "yes" has been changed to "no." the answer field for ¿medical or surgical intervention to prevent life-threatening illness or injury, or permanent impairment to a body structure or a body function¿ was updated from "yes" has been changed to "no." ¿if endovascular intervention, specify¿ was updated from "probable future additional embolization" to "embolization." ¿is the adverse event serious?¿ value "yes" has been changed to "no." ¿if diagnostic tests/evaluations, specify¿ value "[blank]" has been changed to "cerebral arteriography." ¿if endovascular intervention, specify¿ value "embolization" has been changed to "[blank]." per the additional/modified information received on 13-jan-2025, the endovascular intervention of ¿embolization¿ has been removed from the clinical database.The event of ¿target aneurysm recanalization¿ required the diagnostic evaluation of a "cerebral arteriography.¿ based on this information, the health effect, impact code: ¿surgical intervention¿ has been replaced with ¿hospitalization for further diagnosis.¿ no further changes to the file were required.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Per the additional/modified information received on 22-jan-2025, the adverse event of ¿target aneurysm recanalization,¿ the event was made inactive on the clinical database.The reason for inactivating the event is unknown.Nevertheless, the event is to be considered void.Therefore, this event is no longer reportable to the usfda.The file will be re-reviewed if additional information is received at a later date.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: per the additional information received on 27-jan-2025, the investigator considered the adverse event of ¿target aneurysm recanalization¿ to be not serious, and thus, did not meet reporting criteria per the study¿s protocol.However, since the event required the diagnostic test of a cerebral arteriography (invasive procedure) and prolonged hospitalization, the event of ¿target aneurysm recanalization¿ does meet us fda reporting criteria under 21 crf 803 with the classification of a ¿serious injury,¿ with an awareness date of 27-jan-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, h6 (medical device problem code) and h11.Section b5: additional information was received on 04-feb-2025.Summary: a device deficiency was reported for the used galaxy g3 xsft 3.5mm x 9cm (glx123509 / 30637474)."04 oct 2024, mri shows aneurysm recanalization due to coil compaction." per the additional information received on 04-feb-2025, a device malfunction was reported for the used galaxy g3 xsft coil.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Coil compaction presents risk to the patient, as return of blood flow into the aneurysm may increase the risk for aneurysm rupture and possibly require additional intervention.In this case, the event resulted in reoccurrence of the aneurysm which required the diagnostic test of a cerebral arteriography (invasive procedure) and prolonged hospitalization.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20534360
Report Number3008114965-2024-01038
Device Sequence Number6641771
Product Code KRD
UDI-Device Identifier10886704077671
UDI-Public(01)10886704077671(17)240731(10)30637474
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberGLX123509
Device Lot Number30637474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/13/2025
01/22/2025
01/27/2025
02/04/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date01/14/2025
01/27/2025
02/04/2025
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER (MICROVENTION).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age41 YR
Patient SexFemale
Patient Weight48 KG